Hail, Adams
- When
- May 11, 5:10 PM CST
- Where
- Adams County, 5 mi N of Quincy
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.000, -91.400
A local TV station relayed reports of 3/4 inch hail north of Quincy.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 2:10 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT WED MAY 11 2005 .DISCUSSION... IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE WHAT EVOLVES. DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION WILL BE VERY EFFICIENT. TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLOOD COLUMBIA 38.95N 92.33W
05/11/2005 BOONE MO EMERGENCY MNGR
WEST BOUND I-70 JUST WEST OF COLUMBIA...1 FOOT OF
STANDING WATER OVER I-70...THIS SECTION OF HIGHWAY HAS
BEEN CLOSED.
0425 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 0.75 INCH BOONE MO EMERGENCY MNGR
0430 PM HAIL 3 N HILLSBORO 38.28N 90.56W
05/11/2005 0.75 INCH JEFFERSON MO TRAINED SPOTTER
0435 PM HAIL HOUSE SPRINGS 38.42N 90.57W
05/11/2005 1.75 INCH JEFFERSON MO LAW ENFORCEMENT
NUMEROUS REPORTS OF PENNY...NICKEL...AND QUARTER SIZED
HAIL...MAX SIZE WAS GOLF BALL SIZED. REPORTED BY
JEFFERSON COUNTY SHERIFF.
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CALIFORNIA 38.63N 92.57W
05/11/2005 0.75 INCH MONITEAU MO LAW ENFORCEMENT
REPORTED BY MONITEAU COUNTY SHERIFF
0330 PM HAIL 5 N CALIFORNIA 38.70N 92.57W
05/11/2005 0.75 INCH MONITEAU MO LAW ENFORCEMENT
REPORTED BY MONITEAU COUNTY SHERIFF
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BELLEVIEW 37.68N 90.75W
05/11/2005 0.75 INCH IRON MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF
0505 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL HARRISBURG 39.14N 92.46W
05/11/2005 4.25 INCH BOONE MO NEWSPAPER
REPORTED BY KMIZ.
0330 PM TSTM WND GST MIDWAY 38.98N 92.45W
05/11/2005 80 MPH BOONE MO NEWSPAPER
REPORTED BY LAW ENFORCEMENT THROUGH KMIZ.
0425 PM HAIL BISMARCK 37.77N 90.62W
05/11/2005 0.75 INCH ST. FRANCOIS MO UNKNOWN
PUBLIC REPORT.
0525 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
05/11/2005 BOONE MO NEWSPAPER
6 INCHES OF WATER ON COLLEGE/BROADWAY. ADDITIONAL
STANDING WATER ON HWY 63. BROWN SCHOOL RD BETWEEN HWY 63
AND CLEARVIEW HAS BEEN WASHED OUT. REPORTED BY KMIZ.
0540 PM HAIL NEW FLORENCE 38.91N 91.45W
05/11/2005 0.75 INCH MONTGOMERY MO TRAINED SPOTTER
0540 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
05/11/2005 BOONE MO LAW ENFORCEMENT
NUMEROUS LOCAL ROADS FLOODED AND/OR CLOSED DUE TO HEAVY
RAIN. EXAMPLE...STRONG ROAD NEAR I-70 IS CLOSED. REPORTED
BY COUNTY SHERIFF.
0540 PM TSTM WND DMG NEW FLORENCE 38.91N 91.45W
05/11/2005 MONTGOMERY MO TRAINED SPOTTER
TREE LIMBS ARE BEING RIPPED OFF OF THE TREES AND DEBRIS
IS BEING BLOWN AROUND. TREE LIMB SIZE IS UNKNOWN.
0550 PM HAIL 2 S NEW FLORENCE 38.88N 91.45W
05/11/2005 0.88 INCH MONTGOMERY MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF.
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 S WARRENTON 38.81N 91.14W
05/11/2005 0.75 INCH WARREN MO AMATEUR RADIO
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL WARRENTON 38.82N 91.14W
05/11/2005 1.75 INCH WARREN MO LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF.
&&
TESThe St Louis radar (KLSX), 157 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
1 hail. Local standard time, as filed.
A local TV station relayed reports of 3/4 inch hail north of Quincy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445656.